MAUDE Adverse Event Report: CAREFUSION, INC COSGROVE FLEX QCK-BEND 61MM FOGARTY-TYPE; CLAMP, VASCULAR

CAREFUSION, INC COSGROVE FLEX QCK-BEND 61MM FOGARTY-TYPE; CLAMP, VASCULAR
Model Number CV1161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4) initial emdr.A device is anticipated for investigation.Once the investigation has been completed a supplemental emdr will be submitted for the investigation results.If any additional information is received a supplemental will be submitted with those details.
 
Event or Problem Description
The articulating portion broke and the links became separated for three cosgrove devices.
 
Additional Manufacturer Narrative
Pr (b)(4) supplemental emdr three samples were received for evaluations.Upon initial visual inspection the following lot codes were identified of the devices, f02 (b)(6) 2002), b12 (b)(6) 2012) and i12 (b)(6) 2012).Furthermore, authentic v.Mueller type etching was confirmed on the usual surfaces.All samples displayed wear and possible third-party repair marks, yet each sample had varying degrees of wear and fading of the etching.The samples appeared to be used, aged, and worn but the f02 sample displayed significant signs wear and third-party repairs.First, the f02 sample was examined.It was returned as separated broken pieces.The pieces returned were the handle/body end with the cable wire attached, the clamp jaw's end with the loose spring piece and with all 32 beads.The cable-wire was broken at the clamp jaw end weld point, specifically at the point where cable wires are crimped and placed into the clevis.Multiple signs of third-party repairs were noted on the sample.First, the cable wire itself was noted to be with a newer finish, the welded hinge points and the swivel points were noted to be broken and re-welded using a different method of welding because surface imperfections and discoloration were observed around the re-welded areas.Second, the surface finish around the etching was faded and boxed off indicating probable surface re-finishing as part of the repair process.Additionally, it was noted that the etching was off with the top etching where lubricate after cleaning was displayed.This etching was removed and replaced with an etching dr.Cosgrove.This etching was not normally applied by the v.Mueller manufacturing and was further evidence of a third-party rework.Finally, the cable was likely replaced, and it appeared that the modified cable looked like original v.Mueller, however, it was forcefully squeezed, and crimped into the original mounting clevis points.This would compromise the integrity of the wire immediately, as was evidenced by damaged ends of cable/clevis at the handle body and clamp jaws.The repair marks and modifications did not match original specifications and thus appeared to be performed by an unauthorized third-party repair facility.It could not be verified if the functional aspect of the repair was like normal due to the broken cable.The sample was rendered completely non-functional.Next, the i12 sample was examined.It was also returned as separated broken pieces like the f02 sample.The pieces returned were the handle/body end with the cable wire attached, the clamp jaw's end with the loose spring piece and with all 32 beads.The cable-wire was broken at the clamp jaw end weld point, specifically at the point where cable wires are crimped and placed into the clevis.Multiple signs of third-party repairs were noted on the sample.First, the cable wire itself appeared to be newer with brighter finish.Next, the welded hinge points and the swivel points were noted to be broken and re-welded and in a different method of welding because surface imperfections and discoloration were observed around the re-welded areas.Second, the surface finish around the etching was very faded and boxed off indicating probable surface re-finishing as part of the repair process.Additionally, it was noted that the top etching where lubricate after cleaning was displayed had a heart shaped symbol etched into the device.This etching symbol was not normally applied by the v.Mueller manufacturing facility and was further evidence of third-party rework.Finally, the cable was likely replaced as it appeared that the modified cable looked like an original v.Mueller cable, however, it was also forcefully squeezed, and crimped into the original mounting clevis points, and welded over with another solid piece in a non-original v.Mueller manufacturing method.The repairs done would compromise the integrity of the wire immediately, as was evidenced by damaged ends of cable/clevis at the handle body and clamp jaws.The repair marks and modifications did not match the original specifications and thus appeared to be performed by an unauthorized third-party repair facility.It could not be verified if the functional aspect of the repair was like normal due to the broken cable.This sample was also rendered completely non-functional.Finally, the b12 sample was examined.This sample was returned as separated broken pieces.Essentially the broken pieces returned were the handle/body end, the broken off cable wire attached to the clamp jaw's end with all 32 beads separated off the cable and in a bag.Etchings on this sample were also faded yet still legible and boxed off indicating that a surface re-finishing was part of the repair process.Additionally, it was noted with the etching that the top etching where lubricate after cleaning was displayed also had heart shaped symbol etched into the device.This etching symbol was not normally applied by v.Mueller manufacturing and was further evidence of a third-party rework.It was also evident that the b12 sample failed at the point where the cable wire begins at the handle end specifically the screwed in clevis.No fraying of the cable wires at the cable/clamp jaw end was noted and it appeared as the clevis failed at the threads as the clevis metal deformation was observed.This possibly indicated a sudden excessive force may have been applied.However, signs of third-party repairs were noted on the sample.The welded hinge points and the swivel points were noted to be broken and re-welded and in a different method than the welding process used by the manufacturing facility because surface imperfections, tack welds and discoloration were observed around the re-welded areas.Due to the rewelded hinge joints the cable was likely replaced or repaired.The repairs done would compromise the integrity of the wire right away as was evidenced by cable/clevis damaged ends at the handle body and clamp jaws.The repair marks and modifications did not match the original product specifications and thus appeared to be performed by an unauthorized third-party repairer.It could not be verified if the functional aspect of the repair was like normal due to the broken cable.The sample was rendered completely non-functional.Please note that instructions for use (ifu) for this device indicated a level of inspection and maintenance for the end-user to perform to prevent larger damages and failure.The user was instructed to inspect internal cable for kinking, fraying or any damage to the cable.If any of these conditions appear, do not use the device.Return devices to an authorized repair service center for repair or replacement.For authorized repairs the sample must be sent to northfield medical repair facility or returned to bd for evaluation.Since signs of unauthorized third-party repair were found on the device these devices were no longer covered by v.Mueller warranty.They will be returned to the end user unless it is requested that they go to an authorized repair facility for repair at cost to the end user.H3 other text : device evaluation was completed.
 
Event or Problem Description

Brand Name
COSGROVE FLEX QCK-BEND 61MM FOGARTY-TYPE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
MDR Report Key11423325
Report Number1423507-2021-00010
Device Sequence Number19644095
Product Code DXC
UDI-Device Identifier10885403036286
UDI-Public(01)10885403036286
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K991589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCV1161
Device Catalogue NumberCV1161
Device Lot NumberF12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;